MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

ALPHATEC SPINE, INC. INVICTUS; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 16196-045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the tip of the expansion shaft broke off in the expandable screw when it would not expand.The tip was retrieved from the patient.This is report 1 of 2.
 
Additional Manufacturer Narrative
This is report 1 of 2.Corrected information: h3.Yes.H6.Investigation findings: 3252.Investigation conclusion: 4307, 18, 61.Visual inspection confirms that the distal threaded tip of the expansion driver sheared off.The osseoscrew was not able to expand, meaning that the expansion shaft was likely under high tension.The root cause of the expansion shaft shearing off is due to this high tension along with torsional stresses applied.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation and/or breakage of device components.

Brand Name
INVICTUS
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20157601
Report Number2027467-2024-00091
Device Sequence Number17202332
Product Code NKB
UDI-Device Identifier00190376381633
UDI-Public(01)00190376381633(10)EM44832
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K202327
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16196-045
Device Catalogue Number16196-045
Device Lot NumberEM44832
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown